Alert archive / North Dakota / Heavy Snow Warnings in 2007
Heavy Snow Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this heavy snow warning at Mar 15, 2007, 6:09 AM CDT for 6 counties in Minnesota; 8 counties in North Dakota. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2007, 6:09 AM CDT (11:09 UTC)
- Expired
- Mar 15, 2007, 3:54 PM CDT
- In force
- 10 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Clearwater County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.2 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 151109 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 609 AM CDT THU MAR 15 2007 ...SNOW RETURNS TO THE AREA... .SNOW WILL CONTINUE TO FALL ACROSS NORTHEAST NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY TODAY. THIS SNOW IS IN RESPONSE TO AN AREA OF LOW PRESSURE AND AN UPPER LEVEL DISTURBANCE WHICH WILL CROSS THE NORTHERN PLAINS TODAY. THIS SNOW WILL FALL DURING THE MORNING COMMUTE AND MAKE ROADS SLIPPERY. MAKE SURE TO PLAN A LITTLE EXTRA TIME IF TRAVELLING TODAY. NDZ006-014-015-152100- /O.UPG.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/ /O.NEW.KFGF.HS.W.0002.070315T1109Z-070315T2100Z/ TOWNER-BENSON-RAMSEY- INCLUDING THE CITIES OF...CANDO...MADDOCK...LEEDS...DEVILS LAKE 609 AM CDT THU MAR 15 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. THREE TO FIVE INCHES OF SNOW HAS ALREADY FALLEN ACROSS THE ROCK LAKE...CANDO...STARKWEATHER AND LEEDS AREAS. MORE SNOW IS MOVING TOWARD THESE AREAS...WHICH SHOULD PUSH SNOW TOTALS INTO THE 6 TO 7 INCH RANGE. GUSTY WINDS WILL ALSO PRODUCE SOME DRIFTING SNOW IN OPEN COUNTRY. USE CAUTION IF TRAVELLING THIS MORNING NORTH AND WEST OF DEVILS LAKE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NDZ028>030-152100- /O.EXA.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/ GRIGGS-STEELE-TRAILL- INCLUDING THE CITIES OF...COOPERSTOWN...FINLEY...MAYVILLE 609 AM CDT THU MAR 15 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS... IS EXPECTED TODAY ACROSS THE BINFORD...FINLEY SHARON AND HATTON AREAS. GUSTY WINDS MAY ALSO CAUSE SOME DRIFTING SNOW IN OPEN AREAS. USE CAUTION IF TRAVELLING THIS MORNING...CONDITIONS WILL BE SLIPPERY DUE TO THE SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ001-004-007-NDZ007-008-016-024-026-027-054-152100- /O.CON.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/ WEST POLK-KITTSON-WEST MARSHALL-CAVALIER-PEMBINA- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...LANGDON...CAVALIER...GRAFTON...NEW ROCKFORD... LAKOTA...GRAND FORKS...ADAMS 609 AM CDT THU MAR 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS... IS EXPECTED TODAY ACROSS THE NEW ROCKFORD...LAKOTA...LARIMORE... GRAFTON AND LANGDON AREAS. GUSTY WINDS MAY ALSO CAUSE SOME DRIFTING SNOW IN OPEN AREAS. USE CAUTION IF TRAVELLING THIS MORNING...CONDITIONS WILL BE SLIPPERY DUE TO THE SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GODON
4 follow-up statements
000 WWUS43 KFGF 151412 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 912 AM CDT THU MAR 15 2007 ...SNOW RETURNS TO THE AREA... .SNOW WILL CONTINUE TO FALL ACROSS NORTHEAST NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY TODAY. THIS SNOW IS IN RESPONSE TO AN AREA OF LOW PRESSURE AND AN UPPER LEVEL DISTURBANCE WHICH WILL CROSS THE NORTHERN PLAINS TODAY. THIS SNOW WILL FALL DURING THE MORNING COMMUTE AND MAKE ROADS SLIPPERY. MAKE SURE TO PLAN A LITTLE EXTRA TIME IF TRAVELING TODAY. MNZ001-007-NDZ007-016-024-026-027-054-152100- /O.UPG.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/ /O.EXA.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/ WEST POLK-WEST MARSHALL-CAVALIER-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...WARREN... LANGDON...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS 912 AM CDT THU MAR 15 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SIX TO EIGHT INCHES OF SNOW ARE EXPECTED TO FALL BY MID AFTERNOON ACROSS THE GRAFTON...GRAND FORKS AND CROOKSTON AREAS. VISIBILITIES MAY BE REDUCED TO ONE QUARTER MILE OR LESS IN THE HEAVIER SNOW SHOWERS. GUSTY WINDS MAY ALSO CAUSE SOME DRIFTING SNOW IN OPEN AREAS. USE CAUTION IF TRAVELING THIS MORNING...CONDITIONS WILL BE SLIPPERY DUE TO THE SNOW. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NDZ006-014-015-152100- /O.CON.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/ TOWNER-BENSON-RAMSEY- INCLUDING THE CITIES OF...CANDO...MADDOCK...LEEDS...DEVILS LAKE 912 AM CDT THU MAR 15 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. TOTALS SNOW AMOUNTS OF SIX TO 8 INCHES OF SNOW ARE POSSIBLE THIS AFTERNOON ACROSS THE ROCK LAKE...CANDO...STARKWEATHER AND LEEDS AREAS. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. GUSTY WINDS WILL ALSO PRODUCE SOME DRIFTING SNOW IN OPEN COUNTRY. USE CAUTION IF TRAVELING THIS MORNING NORTH AND WEST OF DEVILS LAKE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ002-008-009-013>017-022>024-027-028-160000- /O.EXB.KFGF.SN.Y.0001.000000T0000Z-070316T0000Z/ NORMAN-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER- INCLUDING THE CITIES OF...HALSTAD...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE 912 AM CDT THU MAR 15 2007 ...SNOW ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS... IS EXPECTED TODAY ACROSS THE FOSSTON...BEMIDJI AND DETROIT LAKES AREAS. GUSTY WINDS MAY ALSO CAUSE SOME DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. USE CAUTION IF TRAVELING THIS MORNING...CONDITIONS WILL BE SLIPPERY DUE TO THE SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ004-NDZ008-028>030-152100- /O.CON.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/ KITTSON-PEMBINA-GRIGGS-STEELE-TRAILL- INCLUDING THE CITIES OF...HALLOCK...CAVALIER...COOPERSTOWN... FINLEY...MAYVILLE 912 AM CDT THU MAR 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS... CAN BE EXPECTED INTO THE AFTERNOON HOURS. GUSTY WINDS MAY ALSO CAUSE SOME DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. USE CAUTION IF TRAVELING THIS MORNING...CONDITIONS WILL BE SLIPPERY DUE TO THE SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BRAMER
000 WWUS43 KFGF 151741 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1241 PM CDT THU MAR 15 2007 ...SNOW RETURNS TO THE AREA... .SNOW WILL CONTINUE TO FALL ACROSS NORTHEAST NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY TODAY. THIS SNOW IS IN RESPONSE TO AN AREA OF LOW PRESSURE AND AN UPPER LEVEL DISTURBANCE WHICH WILL CROSS THE NORTHERN PLAINS TODAY. THIS SNOW WILL FALL DURING THE MORNING COMMUTE AND MAKE ROADS SLIPPERY. MAKE SURE TO PLAN A LITTLE EXTRA TIME IF TRAVELING TODAY. MNZ008-009-013>017-152100- /O.UPG.KFGF.SN.Y.0001.000000T0000Z-070316T0000Z/ /O.EXA.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/ EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI- INCLUDING THE CITIES OF...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI 1241 PM CDT THU MAR 15 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. 6 TO 7 INCHES OF TOTAL SNOW ACCUMULATION IS POSSIBLE BY LATE AFTERNOON FOR THIEF RIVER FALLS EASTWARD INTO THE BEMIDJI AREA. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ001-007-NDZ006-007-014>016-024-026-027-054-152100- /O.CON.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/ WEST POLK-WEST MARSHALL-TOWNER-CAVALIER-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...WARREN... CANDO...LANGDON...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS 1241 PM CDT THU MAR 15 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. TOTALS SNOW AMOUNTS OF SIX TO 8 INCHES OF SNOW ARE POSSIBLE BY THIS LATE AFTERNOON.VISIBILITIES MAY BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. GUSTY WINDS WILL ALSO PRODUCE SOME DRIFTING SNOW IN OPEN COUNTRY. SNOWFALL WILL DECREASE FROM WEST TO EAST THROUGH THE AFTERNOON HOURS. USE CAUTION IF TRAVELING THIS MORNING NORTH AND WEST OF DEVILS LAKE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ002-022>024-027-028-152100- /O.EXT.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/ NORMAN-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- INCLUDING THE CITIES OF...HALSTAD...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE 1241 PM CDT THU MAR 15 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS... IS EXPECTED TODAY ACROSS THE AREA THIS AFTERNOON. GUSTY WINDS MAY ALSO CAUSE SOME DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. USE CAUTION IF TRAVELING THIS MORNING...CONDITIONS WILL BE SLIPPERY DUE TO THE SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ004-NDZ008-028>030-152100- /O.CON.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/ KITTSON-PEMBINA-GRIGGS-STEELE-TRAILL- INCLUDING THE CITIES OF...HALLOCK...CAVALIER...COOPERSTOWN... FINLEY...MAYVILLE 1241 PM CDT THU MAR 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS... CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. GUSTY WINDS MAY ALSO CAUSE SOME DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. USE CAUTION IF TRAVELING THIS MORNING...CONDITIONS WILL BE SLIPPERY DUE TO THE SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BRAMER
000 WWUS43 KFGF 151746 CCA WSWFGF URGENT - WINTER WEATHER MESSAGE...CORRECTION NATIONAL WEATHER SERVICE GRAND FORKS ND 1241 PM CDT THU MAR 15 2007 ...SNOW RETURNS TO THE AREA... .SNOW WILL CONTINUE TO FALL ACROSS NORTHEAST NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY TODAY. THIS SNOW IS IN RESPONSE TO AN AREA OF LOW PRESSURE AND AN UPPER LEVEL DISTURBANCE WHICH WILL CROSS THE NORTHERN PLAINS TODAY. THIS SNOW WILL FALL DURING THE MORNING COMMUTE AND MAKE ROADS SLIPPERY. MAKE SURE TO PLAN A LITTLE EXTRA TIME IF TRAVELING TODAY. MNZ008-009-013>017-152100- /O.UPG.KFGF.SN.Y.0001.000000T0000Z-070316T0000Z/ /O.EXA.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/ EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI- INCLUDING THE CITIES OF...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI 1241 PM CDT THU MAR 15 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. 6 TO 7 INCHES OF TOTAL SNOW ACCUMULATION IS POSSIBLE BY LATE AFTERNOON FOR THIEF RIVER FALLS EASTWARD INTO THE BEMIDJI AREA. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ001-007-NDZ006-007-014>016-024-026-027-054-152100- /O.CON.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/ WEST POLK-WEST MARSHALL-TOWNER-CAVALIER-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...WARREN... CANDO...LANGDON...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...ADAMS 1241 PM CDT THU MAR 15 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. TOTALS SNOW AMOUNTS OF SIX TO 8 INCHES OF SNOW ARE POSSIBLE BY LATE AFTERNOON. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. GUSTY WINDS WILL ALSO PRODUCE SOME DRIFTING SNOW IN OPEN COUNTRY. SNOWFALL WILL DECREASE FROM WEST TO EAST THROUGH THE AFTERNOON HOURS. USE CAUTION IF TRAVELING THIS MORNING NORTH AND WEST OF DEVILS LAKE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ002-022>024-027-028-152100- /O.EXT.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/ NORMAN-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- INCLUDING THE CITIES OF...HALSTAD...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE 1241 PM CDT THU MAR 15 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS...IS EXPECTED TODAY ACROSS THE AREA THIS AFTERNOON. GUSTY WINDS MAY ALSO CAUSE SOME DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. USE CAUTION IF TRAVELING THIS MORNING...CONDITIONS WILL BE SLIPPERY DUE TO THE SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ004-NDZ008-028>030-152100- /O.CON.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/ KITTSON-PEMBINA-GRIGGS-STEELE-TRAILL- INCLUDING THE CITIES OF...HALLOCK...CAVALIER...COOPERSTOWN... FINLEY...MAYVILLE 1241 PM CDT THU MAR 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. TWO TO FOUR INCHES OF SNOW...WITH ISOLATED FIVE INCH AMOUNTS... CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. GUSTY WINDS MAY ALSO CAUSE SOME DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. USE CAUTION IF TRAVELING THIS MORNING...CONDITIONS WILL BE SLIPPERY DUE TO THE SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BRAMER
000 WWUS43 KFGF 152054 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 354 PM CDT THU MAR 15 2007 ...SNOW COMING TO AN END FROM WEST TO EAST... .THE STRONG UPPER LEVEL DISTURBANCE WHICH BROUGHT A BAND OF HEAVY SNOW ACROSS PORTIONS OF THE DEVILS LAKE BASIN...THE RED RIVER VALLEY AND NORTHWESTERN MINNESOTA CONTINUES TO MOVE EAST OUT OF THE AREA. AREAS OF SNOW WILL CONTINUE TO DECREASE IN COVERAGE AND INTENSITY INTO THE EARLY EVENING. MNZ001-007>009-013>017-NDZ006-007-014>016-024-026-027-054-152200- /O.CAN.KFGF.HS.W.0002.000000T0000Z-070315T2100Z/ WEST POLK-WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER- CAVALIER-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... ADAMS 354 PM CDT THU MAR 15 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE HEAVY SNOW WARNING. THE SNOW HAS ENDED ACROSS THE AREA...THUS THE WARNING IS ALLOWED TO EXPIRE. MAXIMUM SNOWFALL AMOUNTS IN THE WARNED AREA RANGED FROM 6 TO 8 INCHES. $$ MNZ002-004-022>024-027-028-NDZ008-028>030-152200- /O.CAN.KFGF.SN.Y.0001.000000T0000Z-070315T2100Z/ NORMAN-KITTSON-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-PEMBINA-GRIGGS-STEELE-TRAILL- INCLUDING THE CITIES OF...HALSTAD...HALLOCK...MAHNOMEN... LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE... CAVALIER...COOPERSTOWN...FINLEY...MAYVILLE 354 PM CDT THU MAR 15 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE SNOW ADVISORY. AREAS OF SNOW WILL CONTINUE TO DECREASE IN INTENSITY INTO THE EARLY EVENING. THUS...THE SNOW ADVISORY HAS BEEN ALLOWED TO EXPIRE. SNOWFALL AMOUNTS IN THE ADVISORY AREA GENERALLY RANGED FROM 2 TO 4 INCHES. $$ BRAMER
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this heavy snow warning went out at Mar 15, 6:04 AM CDT, 5 minutes earlier.
Area forecast discussion, Mar 15, 6:04 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
604 AM CDT THU MAR 15 2007
.UPDATE...GOT A COUPLE REPORTS OF SNOWFALL WHERE HEAVIEST RADAR
RETURNS HAVE BEEN. STARKWEATHER 4-5 INCHES...DEVILS LAKE 3-4
INCHES. CONSIDERING THESE REPORTS AND UPSTREAM RADAR INDICATING
ANOTHER 2-3 INCHES POSSIBLE WILL ISSUE HEAVY SNOW WARNING FOR
TOWNER...BENSON...AND RAMSEY COUNTIES. 06Z GFS/RUC INDICATING
ADDITIONAL 2-3 INCHES SO THIS SEEMS REASONABLE. WILL ALSO EXPAND
SNOW ADVISORY SOUTH ONE TIER OF COUNTIES. RADAR HAS CRASHED...BUT
BEFORE IT DID A HEAVIER AREA OF SNOWFALL WAS SETTING UP HERE SO
THINK 3-5 INCHES POSSIBLE. 06Z GFS/RUC ALSO INDICATES A BIT HIGHER
SNOWFALL TOTALS THIS AREA. FAR NE PORTION OF ADVISORY MAY RECEIVE
LESS SNOWFALL THAN PREVIOUSLY THOUGHT WITH HIGH PRESSURE TO THE E
A BIT STRONGER THAN THOUGHT. THIS WOULD ALSO DECREASE SNOW TOTALS
ACROSS NW MINNESOTA A BIT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HEAVY SNOW WARNING UNTIL 4 PM CDT THIS AFTERNOON FOR NDZ006-014-
015.
SNOW ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR NDZ007-008-016-
024-026>030-054.
MN...SNOW ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MNZ001-004-007.
&&
TGHazardous weather outlook, Mar 14, 7:01 AM CDT, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 701 AM CDT WED MAR 14 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 701 AM CDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO DEVELOP OVER EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SNOW WILL CONTINUE ON THURSDAY...PROVIDING THE POTENTIAL OF ONE TO THREE INCHES OF SNOWFALL ACCUMULATION TO PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA BY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AMOUNTS. NG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:52 AM CDT | Snow Advisory | FGF | Becker, Beltrami, Clearwater, Hubbard, Kittson, Mahnomen and 5 more | 13 hr |
| Mar 15, 3:44 PM CDT | Wind Advisory | FGF | Becker, Clay, Grant, Otter Tail, Wadena, Wilkin | 3 hr |
Nearby
Heavy Snow Warnings in North Dakota, 2007Heavy Snow Warnings in Minnesota, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.